Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


countering dizzyness of Atripla
Mar 28, 2008

I just started this week using Atripla, my first HIV medication, and I have dizzyness and the "fog" feeling starting about an hour of taking, and continuing for about 8 hours after taking, dissipating slowly, just about diappearing about the time I have to take it again. I am trying the "low fat" diet for my last meal a couple hours prior to taking the pill before bed. Will this likely go away over time? Is there something that can help (medication) to counteract the dizzyness or fog feeling? How long should I try Atripla before I give up on the medication due to the dizzyness?

Response from Dr. Henry

For the majority of patients the efavirenz related dizziness/spacey feeling diminishes over the first 1-4 weeks such that perhaps only 5-10% continue to have annoying symptoms after their first month compared to persons on other regimens. There is no easy fix or drug that reverses that particular regimen other than trying to avoid higher levels induced by fatty meals and taking the dose so that the peak level occurs during sleep (as you are doing). KH



Previous
Weight Gain with Atripla?
Next
isentress and lipo

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement